Heavy Rain, Butler
- When
- September 26, 7:18 AM EST to 8:18 AM EST
- Where
- Butler County, 3 mi ENE of Fairfield
- Reported by
- Law Enforcement
- Coordinates
- 39.347, -84.528
High water due to heavy rain was reported on roadways.
A slow moving cold front produced heavy rainfall totals across western Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
A slow moving cold front produced heavy rainfall totals across western Ohio.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Sep 26, 6:12 AM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 712 AM EDT MON SEP 26 2011 .SYNOPSIS... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EASTWARD FROM THE MISSISSIPPI VALLEY TO THE GREAT LAKES OVER THE NEXT THREE TO FOUR DAYS. A SURFACE LOW ROTATING AROUND THE UPPER LOW TODAY WILL BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS. AS THE UPPER LOW SWINGS THROUGH...A CHANCE OF SHOWERS WILL CONTINUE. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... MAIN RAIN BAND ASSOCIATED WITH SFC LOW AND CDFNT IN CENTRAL INDIANA IS LIFTING N THROUGH WRN SECTIONS OF THE FA ATTM. MODELS ARE SIMILAR IN LIFTING THE SFC LOW N INTO NORTHERN INDIANA LATER THIS MORNING. AS THIS OCCURS THE CDFNT GETS PULLED EWD THRU THE FA. SHRA BAND WILL GET SHUNTED EWD WITH FROPA. WENT 100 POPS EVERY WHERE TODAY...BUT THE INDIANA COUNTIES WILL SEE DRYING SHORTLY AFT 12Z. THE REST OF THE WRN HALF SHOULD BE DRY BY NOON....WITH SOME LINGERING SHRA IN THE E BY THE END OF THE PERIOD. EXPECT ISOLATED EMBEDDED TSRA TO CONTINUE TODAY. MODELS ARE GIVING ENOUGH ELEVATED LIFT FOR THEM TO CONTINUE. COOLER AIR WILL WORK IN BEHIND THE FRONT...KEEPING TEMPERATURES IN THE W IN THE 60S...WHILE LOCATIONS IN THE E SHOULD MAKE IT INTO THE LOWER 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... MODELS BRING DRY SLOT INTO THE FA THIS EVENING. AS H5 AND SFC BEGIN TO WORK BACK INTO THE E LATER TONIGHT...SOME SCT SHRA WILL WORK BACK INTO THE WRN COUNTIES LATE TONIGHT. RIGHT NOW THEY LOOKED SCATTERED IN NATURE...SO WENT WITH CHANCE POPS. AS THE LOW PASSES BY TUESDAY INTO WED...SCT SHRA WILL BE POSSIBLE WITH THE BEST CHANCES IN THE N AND W. KEPT PCPN CHANCES BELOW 40 PERCENT. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL ACROSS THE NORTH AS THE UPPER LOW PASSES BY AND NEAR NORMAL IN THE S. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... CUTOFF UPPER LEVEL LOW TO MIGRATE SLOWLY EAST THRU THE GREAT LAKES THRU MID WEEK. PREFER SOLN CLOSER TO THE SLOWER ECMWF SOLN WITH A CHANCE OF SHOWERS INTO THE FIRST PART OF THURSDAY. A BRIEF DRY PERIOD IS THEN EXPECTED WITH WEAK S/W RIDGING BUILDING INTO THE REGION THURSDAY AFTN INTO THURSDAY NIGHT. MODEL SOLNS GENERALLY SIMILAR WITH UPR LEVEL RIDGE BUILDING OVER THE WEST AND MAN TROF PERSISTING OVER THE GREAT LAKES AND NE. AFTER INITIAL LOW LIFTS OUT...A SECOND UPR LOW TO DIG SE AND SETTLE OVER THE GREAT LAKES BY FRIDAY. THIS FEATURE WL PROVIDE A CHANCE OF SHOWERS MAINLY NORTH...LATE THURSDAY NIGHT INTO EARLY SATURDAY. IN THE WAKE OF THIS TROF...NRLY FLOW DEVELOPS WITH SFC HIGH PRESSURE BUILDING IN FROM THE NORTH SATURDAY THRU SUNDAY...OFFERING COOL TEMPS AND DRY CONDITIONS. WITH THESE CHILLY TEMPS WL HAVE TO MONITOR FOR THE POTENTIAL FOR FROST NEXT WEEKEND. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... BAND OF SHOWERS WITH EMBEDDED THUNDER IS BEGINNING TO SHOW AN EASTWARD PROGRESSION TO THE BACK SIDE OF IT. NOT TOO LONG AFTER DAYBREAK IT SHOULD BE PUSHING THROUGH THE WESTERN TAF SITES AND LINGER OVER CENTRAL OHIO FOR A WHILE THIS MORNING. GUSTS HAVE NOT BEEN AS STRONG WITH THE FRONT AS THEY WERE OVERNIGHT AND ARE NOT EXPECTED TO BE A CONCERN THIS MORNING...THOUGH THE STRONGEST STORMS HAVE POTENTIAL FOR A GUST TO 30KT TODAY. CIGS WILL BE ON THE LOW SIDE IMMEDIATELY BEHIND THE FRONT AND LINGER IN THE IFR RANGE FOR A FEW HOURS BEFORE THEY MIX OUT TODAY. DRY SLOT IN THE WAKE OF THIS LINE OF STORMS WILL SEE CLEARING OVERNIGHT AND KLUK MAY SEE SOME RIVER VALLEY FOG DEVELOP. GENERALLY LOOKING FOR SOUTH SOUTHWEST FLOW TO COME BACK IN FOR THE REST OF THE DAY AS THIS BAND MOVES EAST. OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE WITH SHOWERS TUESDAY AND WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...AR AVIATION...FRANKS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 704 AM EDT MON SEP 26 2011 INZ050-058-059-066-073>075-080-KYZ089>092-094-095-OHZ026-034-035- 042>046-051>056-060>065-070-071-073-074-077-271115- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-OWEN-GRANT-HARDIN-MERCER- AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-ROSS-HOCKING-HAMILTON- 704 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL SLOWLY MOVE ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KYZ093-096>100-OHZ072-078>082-088-271115- CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-CLINTON-CLERMONT- BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 704 AM EDT MON SEP 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. A BAND OF SHOWERS WITH SCATTERED THUNDERSTORMS WILL SLOWLY MOVE ACROSS THE REGION TODAY IN ADVANCE OF A COLD FRONT. PERIODS OF HEAVY RAIN WILL BE POSSIBLE AND MAY CAUSE LOCALIZED FLOODING. IN ADDITION AN ISOLATED SEVERE THUNDERSTORM MAY BE POSSIBLE MAINLY THIS MORNING AS A LINE OF THUNDERSTORMS PASSES THROUGH. AN ISOLATED TORNADO CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 708 AM EDT MON SEP 26 2011 KYZ096-097-OHZ078>081-261215- PENDLETON KY-BRACKEN KY-ADAMS OH-BROWN OH-CLERMONT OH-HIGHLAND OH- 708 AM EDT MON SEP 26 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HIGHLAND... SOUTHEASTERN CLERMONT...CENTRAL BROWN...NORTHWESTERN ADAMS...NORTHERN BRACKEN AND NORTHEASTERN PENDLETON COUNTIES THROUGH 815 AM EDT... AT 705 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR LENOXBURG...MOVING NORTHEAST AT 55 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...FELICITY...AUGUSTA... BETHEL...GEORGETOWN...MOUNT ORAB...SARDINIA...BELFAST...LYNCHBURG AND HILLSBORO. ALSO...MOUNT AUBURN...JOHNSVILLE...FOSTER...NEVILLE...WILLOW GROVE... WOOLCUTT...BRADFORD AND CHILO ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 3858 8423 3871 8440 3930 8371 3910 8345
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
720 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 2 S MAUSTOWN 39.38N 84.45W
09/26/2011 M4.46 INCH BUTLER OH TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
KURZPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
724 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM HEAVY RAIN 2 S MAUSTOWN 39.38N 84.45W
09/26/2011 M4.46 INCH BUTLER OH TRAINED SPOTTER
STORM TOTAL SO FAR NEAR INTERSECTION OF SR129 AND SR747.
&&
KURZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
735 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN WALTON 38.87N 84.62W
09/26/2011 M2.13 INCH BOONE KY TRAINED SPOTTER
1.13 IN LAST 2 HOURS
&&
JOHNFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
738 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 AM HEAVY RAIN GOSHEN 39.23N 84.16W
09/26/2011 M1.10 INCH CLERMONT OH TRAINED SPOTTER
STORM TOTAL SO FAR.
0730 AM HEAVY RAIN EATON 39.75N 84.63W
09/26/2011 M2.20 INCH PREBLE OH CO-OP OBSERVER
STORM TOTAL SO FAR.
&&
KURZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
750 AM EDT MON SEP 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 AM HEAVY RAIN 3 N MILLVILLE 39.44N 84.65W
09/26/2011 M2.70 INCH BUTLER OH TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
MBPThe national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
High water due to heavy rain was reported on roadways.
High water due to heavy rain was reported on roadways.
Cars were stuck in high water due to heavy rain. One house had flooding in the basement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2011Every state in 2011This day in weather historyWarnings in Ohio, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 347294, 347295, 347296.